MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; TRAY, CSE 17GHUST 27GWHIT, W/RX

MEDLINE INDUSTRIES, LP; TRAY, CSE 17GHUST 27GWHIT, W/RX
Catalog Number PAIN9028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2025 the needle broke inside the patient while attempting to administer "local anesthesia" prior to an epidural placement.The customer reported due the reported incident the patient delivered her baby without the epidural while laying "on her side because she couldn't lay on her back".The customer reported after the delivery, the patient had a "lumbar exploration with removal of foreign body" requiring anesthesia.No additional information is available at this time.It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, on (b)(6) 2025 the needle broke inside the patient while attempting to administer "local anesthesia" prior to an epidural placement.
 
Additional Manufacturer Narrative
Update to d9: device returned.Update to h3: device evaluated.Update to h6: type of investigation.

Common Device Name
TRAY, CSE 17GHUST 27GWHIT, W/RX
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key21403599
Report Number1417592-2025-00086
Device Sequence Number21212012
Product Code OFT
UDI-Device Identifier10193489295689
UDI-Public10193489295689
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPAIN9028
Device Lot Number24DLA392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexFemale
Patient Weight85 KG